Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 78, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 11, 2011, 10:47 PM CDT for Childress County, Hall County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2011, 10:47 PM CDT (03:47 UTC)
- Expired
- Jul 11, 2011, 11:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Childress County, TX, Hall County, TX
The radar
The Altus AFB radar (KFDR), 129 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2917 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
300
WUUS54 KLUB 120347
SVRLUB
TXC075-191-120430-
/O.NEW.KLUB.SV.W.0078.110712T0347Z-110712T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1047 PM CDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS.
NORTHWESTERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 1130 PM CDT
* AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTH OF TELL...OR 13 MILES NORTHWEST OF CHILDRESS...AND
MOVING NORTHEAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE ESTELLINE AND
MEMPHIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
&&
LAT...LON 3474 9999 3431 10039 3432 10062 3443 10066
3475 10053
TIME...MOT...LOC 0347Z 205DEG 15KT 3452 10044
$$2 follow-up statements
572
WWUS54 KLUB 120412
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1112 PM CDT MON JUL 11 2011
TXC075-191-120430-
/O.CON.KLUB.SV.W.0078.000000T0000Z-110712T0430Z/
HALL TX-CHILDRESS TX-
1112 PM CDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CHILDRESS AND EASTERN HALL COUNTIES UNTIL 1130 PM CDT...
AT 1109 PM CDT...AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER
RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND QUARTER SIZED HAIL.
THIS STORM WAS LOCATED 7 MILES NORTHWEST OF TELL...OR 13 MILES WEST
OF CHILDRESS...MOVING NORTHEAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...FREQUENT DEADLY CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE
SHELTER NOW.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3475 10053 3474 10007 3431 10039 3432 10062
3443 10066
TIME...MOT...LOC 0411Z 222DEG 18KT 3447 10046
$$288
WWUS54 KLUB 120427
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1127 PM CDT MON JUL 11 2011
TXC075-191-120436-
/O.EXP.KLUB.SV.W.0078.000000T0000Z-110712T0430Z/
HALL TX-CHILDRESS TX-
1127 PM CDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHILDRESS AND EASTERN
HALL COUNTIES WILL EXPIRE AT 1130 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM. A FLOOD ADVISORY IS IN EFFECT FOR THE AREA UNTIL 1230
AM CDT.
LAT...LON 3475 10053 3474 10007 3431 10039 3432 10062
3443 10066
TIME...MOT...LOC 0426Z 222DEG 18KT 3453 10040
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:43 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 11, 6:43 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 643 PM CDT MON JUL 11 2011 .AVIATION... THERE IS A CHANCE THAT SOME OF THE TSRA ACTIVITY LOCATED ACROSS THE SRN PANHANDLE/NRN SPLNS AND ROLLING PLAINS MIGHT IMPACT THE KCDS THROUGH ABOUT 02Z. OTHERWISE....WE EXPECT VFR CONDITIONS AT BOTH TERMINALS OVERNIGHT INTO TUESDAY. ANOTHER HIGH-BASED CUMULUS FIELD SHOULD DEVELOP ACROSS THE AREA BY MIDDAY...BUT THE CHANCES OF TSRA LOOK VERY SLIM. && .PREV DISCUSSION... /ISSUED 324 PM CDT MON JUL 11 2011/ SHORT TERM... VERTICAL CLOUD DEVELOPMENT HAVING A TOUGH GO AGAIN THIS AFTERNOON IN SPITE OF A SEMI-PROMISING ENVIRONMENT. H250 CENTER HAS SHIFTED WELL INTO THE PANHANDLE WITH STRONGER DEEPER FLOW CONTINUING UP ACROSS ROLLING PLAINS. H500 TROUGH APPEARS LESS PROMINENT...AND SO FAR THE LIMITED SHOWERS/THUNDER APPEAR MORE ALIGNED WITH THE MORE OBVIOUS H250 FEATURES. ALSO...WITH AFTERNOON HEATING...MIXING HAS LOWERED DEWPOINTS FURTHER ON THE CAPROCK TOWARDS THE DREADED 50 DEGREE MARK. HOWEVER...LOW LEVEL FLOW SEEMS HEALTHY WITH BACKING SOUTHEAST WINDS AND WE ARE NOT READY TO GIVE UP YET ON OUR LOW THUNDER CHANCES GIVEN THERE ARE SEVERAL HOURS YET FOR SURFACE HEATING. SO...MINOR CHANGES TO PREVIOUS THINKING AND WILL WAIT OUT POTENTIAL THUNDER DEVELOPMENT. SHOULD ACTIVITY DEVELOP OVER SOUTHERN ZONES AS NOW MOST SOLUTIONS AGREE...THEN THERE IS POTENTIAL TO PERSIST WELL INTO THE EVENING AND PERHAPS EVEN A BIT BEYOND MIDNIGHT. WE ARE NOT YET WILLING TO GO QUITE THAT FAR...ONE SMALL STEP AT A TIME HERE...SO WILL NOT EXTEND THUNDER MENTION PAST MIDNIGHT. MILD TEMPERATURES LIKELY AGAIN EARLY TUESDAY WITH GOOD LOW LEVEL MOISTURE RECOVERY. BLENDED LATEST MODEL LOW TEMPERATURE OUTPUT WITH A ROUGH AVERAGE OF THE PAST COUPLE OF MORNINGS. NO SIGNIFICANT CHANGES EITHER FOR TUESDAY AFTERNOON... ENOUGH HEATING AND MOISTURE FOR LOW POTENTIAL THUNDER DEVELOPMENT... PROBABLY LEANING A BIT MORE FAVORABLY FOR WESTERN BORDER BUT CANT ELIMINATE ANY AREA AT THIS TIME. RMCQUEEN LONG TERM... PRIMARY FOCUS IN THE EXTEND WILL BE ON INTERACTION BETWEEN THE REMNANTS OF THE TUTT AND THE UL RIDGE IN THE FIRST HALF. THE LATER HALF THE FOCUS SHIFTS TO THE UL TROUGH OFF THE NWRN COAST AND IT INFLUENCE ON THE MONSOONAL FLOW. WITH THE EXCEPTION OF THE NAM...GUIDANCE AGREES THE MID LVL REMNANTS OF THE TUTT/H5 SHORTWAVE WILL BE INTO CNTRL OK BY THE BEGINNING OF THE PERIOD. THIS WILL WEAKEN THE RIDGE/S STRONG HOLD ON THE FA...BY ALLOWING IT TO SHIFT FURTHER EWARD. THOUGH...AS THE SHORTWAVE ROUNDS THE RIDGE WILL SLIDE BACK INTO WRN TX. HOWEVER...HEIGHTS DON/T LOOK AS HIGH AS PREVIOUS WEEKS AND THE CENTER LOOKS TO BE FURTHER SE. THIS SHOULD KEEP SLIGHTLY COOLER TEMPS /UPPER 90S/ IN THE AREA. ALSO...THE LOCATION OF THE RIDGE WITH THE HELP OF A WEAK JET MAX SHOULD FOCUS SOME MONSOONAL MOISTURE TOWARDS THE NM/TX STATE LINE. THIS SHOULD SET THE WRN ZONES...MAINLY...UP FOR SOME AFTERNOON TSTM DEVELOPMENT. THEREFORE...WILL CONTINUE POPS ALONG THIS REGION FOR TUE AND WED. AFTER THAT THE DEEP UL TROUGH IN THE NW DRAWS THE MONSOONAL FLOW BACK WEST AS THE RIDGE BUILDS OVER THE REGION...LIMITING PRECIP CHANCES. ALSO...AS THE RIDGE BUILDS TEMPS MAY EDGE BACK UP SLIGHTLY ACROSS THE FA. HOWEVER...SOME HOPE EXIST AS THE REMNANTS OF THE TUTT ROUNDS THE RIDGE NEAR EARLY NEXT WEEK DROPPING THE HEIGHTS ENOUGH TO KEEP TEMPS DOWN SOME. AFTER THAT THERE REMAINS SOME DISCREPANCY BETWEEN THE GFS/ECMWF ON THE LONG TERM PROGRESSION OF THE UL RIDGE AFTER MIDWEEK...THOUGH PRIOR BOTH BUILD THE RIDGE OVER MOST OF THE CONUS. THEREFORE...WILL CONTINUE DRY END TO THE FORECAST. MEADOWS && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 94 67 96 67 / 10 20 20 20 20 TULIA 69 97 70 96 69 / 20 10 10 10 10 PLAINVIEW 69 98 70 98 71 / 30 10 10 10 10 LEVELLAND 68 97 69 97 72 / 20 20 20 10 10 LUBBOCK 71 98 73 97 73 / 20 10 10 10 10 DENVER CITY 67 96 66 97 72 / 20 20 20 10 10 BROWNFIELD 67 97 66 98 74 / 20 20 20 10 10 CHILDRESS 73 98 75 102 77 / 30 10 10 10 10 SPUR 71 100 75 100 75 / 30 10 10 10 10 ASPERMONT 77 102 78 103 77 / 20 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, Jul 11, 6:02 AM CDT, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 602 AM CDT MON JUL 11 2011 TXZ021>044-121100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 602 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING. LIGHTNING STRIKES FROM ANY STORMS THAT DO DEVELOP COULD START FIRES DUE TO THE EXTREMELY DRY CONDITIONS. OTHERWISE...THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JORDAN
In the hours before
Local storm report, Jul 11, 8:55 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
855 PM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND GST 2 NW CHILDRESS 34.44N 100.27W
07/11/2011 M67 MPH CHILDRESS TX ASOS
&&
EVENT NUMBER LUB1100179
FBSpecial weather statement, Jul 11, 9:17 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 917 PM CDT MON JUL 11 2011 TXZ024-030-120245- BRISCOE-FLOYD- 917 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE AND FLOYD COUNTIES... AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS SOUTHERN BRISCOE AND NORTHERN FLOYD COUNTIES...MOVING NORTH NORTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND FREQUENT DOWNPOURS DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jul 11, 9:25 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
925 PM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND GST 2 NW CHILDRESS 34.44N 100.27W
07/11/2011 M60 MPH CHILDRESS TX ASOS
&&
EVENT NUMBER LUB1100180
FBLocal storm report, Jul 11, 9:53 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
953 PM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST 1 NE MEMPHIS 34.74N 100.53W
07/11/2011 M66 MPH HALL TX MESONET
&&
EVENT NUMBER LUB1100181
FBSpecial weather statement, Jul 11, 9:59 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 959 PM CDT MON JUL 11 2011 TXZ030-031-120330- FLOYD-MOTLEY- 959 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MOTLEY AND FLOYD COUNTIES... AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS SOUTHERN BRISCOE...FLOYD AND NORTHERN MOTLEY COUNTIES...MOVING NORTH NORTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Jul 11, 10:28 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1028 PM CDT MON JUL 11 2011 TXZ024-025-030>032-120400- BRISCOE-COTTLE-FLOYD-HALL-MOTLEY- 1028 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COTTLE...BRISCOE...MOTLEY...HALL AND FLOYD COUNTIES... AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS SOUTHERN BRISCOE...SOUTHERN HALL...FLOYD AND NORTHERN MOTLEY COUNTIES...MOVING NORTH NORTHEAST AT 15 MPH. WIND GUSTS UP TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND BRIEF MODERATE DOWNPOURS DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...ARE POSSIBLE WITH THESE STORMS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:04 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd | 86 min |
| Jul 11, 7:15 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 30 min |
| Jul 11, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd | 29 min |
| Jul 11, 8:35 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd | 85 min |
| Jul 11, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 31 min |
| Jul 11, 9:17 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 43 min |
| Jul 11, 10:01 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd | 69 min |
| Jul 11, 10:08 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 37 min |
| Jul 11, 11:05 PM CDT | Areal Flood Advisory | LUB | Childress, Hall, Motley | 85 min |
| Jul 12, 4:08 AM CDT | Severe Thunderstorm Warning | LUB | Swisher | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.